Admissions: 866.605.0532Non-Admissions: 904.685.9083
Our Memberships & Accreditations
“I had no direction in my life whatsoever when I came here… Now I want to go back to school to become an addiction therapist, so that I can be part of other people’s recovery and a positive force in their life like the staff at Beaches was for me.”
Tides Edge Detox has received accreditation from The Joint Commission (TJC).
Verify Your Insurance
Connect With Us
390 16th Ave South
Jacksonville Beach, FL 32250
Fentanyl is an opioid painkiller. It’s also ridiculously easy to take too much. What do you need to know about fentanyl overdose symptoms today? More importantly, if you’ve developed an opioid dependency, how do you stop it?
Fentanyl is the main ingredient in a variety of narcotic painkillers. They come in pill form or patches. The drug changes the way that your body processes pain signals. Doctors typically prescribe it for long-term pain management.
Because it’s between 50 and 100 times stronger than morphine, the drug has significant abuse potential. Fentanyl abuse happens when you keep asking for refills even though your pain no longer warrants it. Some people buy the pills from others that don’t need them. Others use the patches in off-label ways to get high.
If you abuse the drug, it’s easy to take too much by accident. You want to be aware of some of the fentanyl overdose symptoms. Because the drug’s a central nervous system depressant, it can significantly slow down your breathing reflex. With the slowed breathing, your skin turns gray, and your fingernails may show a bluish tint.
You may slip into unconsciousness. Low blood pressure is another warning sign. It goes hand in hand with clammy skin and confusion. Your heart no longer beats rhythmically, which can result in life-threatening consequences.
If you experience these fentanyl overdose symptoms and don’t get help, you may slip into a coma. Some people may suffer brain damage. Others may die. Quick actions by you, those around you, and first responders are vital.
Experiencing fentanyl overdose symptoms is a wakeup call for many users. They recognize that their drug use is reaching life-threatening stages. When you find yourself in this position, don’t wait to get help. After you deal with the overdose, start a professional detoxification program.
Detox is the first step on the road to recovery from a fentanyl addiction. You break the physiological dependency on the substance. At a facility, members of the medical staff ensure that your withdrawal is pain-free. They also help with the potential physical side effects that withdrawal from fentanyl may present.
From there, it’s time to move to rehab. Typically, detox takes about one to four weeks, depending on your health and drug abuse history. There’s no point in rushing through the process. You can’t focus on rehab until your body is no longer in need of the drug.
Once you do move to rehab, you work with therapists to uncover why you started abusing fentanyl at all. The addiction specialists use modalities such as:
Addiction is a chronic disease. Although it doesn’t have a cure, treatment will help you to manage it. People typically respond with shock and fear when they realize that they’re dealing with addiction. Some react with shame.
These individuals will try to quit on their own. But that can be dangerous and painful. The side effects of opioid withdrawal can be severe. At a facility with medical monitoring, you withdraw without pain.
Moreover, you need help to stop the cravings. Doing so is only possible with the right behavior modification therapy. However, finding out why you used in the first place isn’t typically something you can do on your own. By entering a rehab program, you get the help you need to end the physiological and psychological addiction.
Don’t wait until you experience fentanyl overdose symptoms to quit the habit. More importantly, if you’ve already had this experience, don’t risk it again. Reach out for help today to the caring addiction treatment specialists at Beaches Recovery. Call 866-605-0532 now for immediate assistance